Thanks Thanks:  0
Likes Likes:  0
Results 1 to 4 of 4

Thread: update with nitoman

  1. #1

    Default update with nitoman

    We went to our family doctor with our concerns and he recommended a ped doctor who can help Glenns condition. This was arranged within 2 days of our visit with him. We also saw the psychiatrist in an emergency setting as the school called and Glenn was saying the voices are really loud. He was taken off nitoman and although I hate to do it because of all the side effects, Glenn has been put on Risperdal. This drug will help with his tics, anxiety,ocd,and adhd says the psychiatrist. He is to stay on it till we see the new doctor in 10 days. He takes 1 pill everyday at 4:00 pm. After 2 weeks and 4 phone calls and not getting one single response, we are not seeing the neurologist anymore. This is the first time I actually feel good about Glenns future. And I actually saw some results last night after the first pill, Glenn's hearing voices wasn't as loud or as often. Everyone noticed it. I do not like this drug at all but I think we are at the point where we will try anything. I hope this is the right thing.

    Rose

  2. #2
    Join Date
    Apr 2005
    Location
    Ottawa, Canada
    Posts
    5,870

    Default update with nitoman

    >>This is the first time I actually feel good about Glenns future.<<

    This is great to hear

    >>I do not like this drug at all but I think we are at the point where we will try anything! <<

    What are your concerns about the medication?

  3. #3

    Default update with nitoman

    basically the side effects. I know each child is different but to hear Sara's son had the tongue movement and then was taken off the same time my son is given this drug. He took his second pill today .5 mg. He stills talks to someone( The voices that he hears) but you can tell not as loud and he even had energy today he kept riding his bike, playing basketball and even cut the grass for me. Glenn is a triplet and his brothers show no signs of what Glenn has. However I know for a fact that his older brother(my first born) is ADHD. Hyper to the max. However he doesn't take anything for it as he is in air cadets and wants to sign up for military when he is 18 and you can't be on drugs. Glenn I know is ADHD but the inattentive part. I did read a fact called the Schwabb report about ADHD and Glenn identified with this. I will let you know how Glenn does. I thought he would be given Clonidine but the psychiatrist gave him this. We will keep him on it tillwe see the DR. Our family DR is great and have had him for 35 years. I trust his input and obviously he agreed with me about this other neurologist. However we still don't know the exact diagnosis for Glenn yet. It sure is hard being a teenager.

  4. #4
    Join Date
    Apr 2005
    Location
    Ottawa, Canada
    Posts
    5,870

    Default update with nitoman

    >>>the side effects. .........Sara's son had the tongue movement<<<

    Rose,

    The side effect is known as Tardive dyskinesia

    Which manifests itself as involuntary movements, especially of the lower face, that develop after exposure to a group of medications known as neuroleptics. The abnormal movements include tongue thrusting, repetitive chewing, jaw swinging, and/or facial grimacing.

    The most commonly used offending neuroleptics are old-generation antipsychotic medications, such as haloperidol, trifluoperazine, or fluphenazine. They act by blocking dopamine receptors in the brain.

    The condition may be reversible, if recognized in the earliest stages, by stopping the medication, but may be permanent. On occasion, the condition may become significantly worse, even if the antipsychotic drugs are stopped.

    Have you discussed your concerns about Tardive dyskinesia with Glenn's physician? The physician can tell you what is the incidence of this side effect in connection with this particular medication. However by observing Glenn, and reporting any unusual behaviour that might suggest Tardive dyskinesia would be your best defense.

    Prescription medications have to be evaluated on the basis of therapeutic benefits vs risk, and so your continued research and active participation in Glenn's treatment will ensure the best possible result for him.

Similar Threads

  1. Concerta Update as of August 11, 2005
    By Steve in forum Diagnosis and Treatment of Tourette Syndrome
    Replies: 8
    Last Post: October 25, 2005, 07:05 PM
  2. Adderall Update
    By Steve in forum Diagnosis and Treatment of Tourette Syndrome
    Replies: 2
    Last Post: September 1, 2005, 01:44 PM
  3. Risperadol update.tongue movements
    By saracronk2 in forum Diagnosis and Treatment of Tourette Syndrome
    Replies: 1
    Last Post: May 6, 2005, 09:08 PM
  4. tetrabenazine (nitoman)
    By ROSE in forum Diagnosis and Treatment of Tourette Syndrome
    Replies: 8
    Last Post: May 4, 2005, 05:57 PM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •